Methemoglobinemia induced by trimethoprim-sulfamethoxazole in a patient with systemic lupus erythematosus.

@article{Kawasumi2013MethemoglobinemiaIB,
  title={Methemoglobinemia induced by trimethoprim-sulfamethoxazole in a patient with systemic lupus erythematosus.},
  author={Hidenaga Kawasumi and Eiichi Tanaka and Daisuke Hoshi and Yasushi Kawaguchi and Hisashi Yamanaka},
  journal={Internal medicine},
  year={2013},
  volume={52 15},
  pages={1741-3}
}
We herein report a case of methemoglobinemia induced by trimethoprim-sulfamethoxazole (TMP/SMX). A 41-year-old woman with systemic lupus erythematosus (SLE) received TMP/SMX for prophylaxis of pneumocystis pneumonia (PCP) on the 7th day of hospitalization. She suddenly developed dyspnea and cyanosis on the 9th day of hospitalization. The level of oxygen saturation (SaO2) decreased, and the concentration of methemoglobin (MetHb) in the blood was elevated. We diagnosed the patient with… CONTINUE READING
3 Extracted Citations
18 Extracted References
Similar Papers

Referenced Papers

Publications referenced by this paper.
Showing 1-10 of 18 references

erythematosus : hospitalisations and mortality

  • M Abu-Shakra, MB Urowitz, DD Gladman
  • 2009

Similar Papers

Loading similar papers…